MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 20029E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
The customer reported the product possibly leaked during patient use.No additional information is available.
 
Additional Manufacturer Narrative
The customer report of a possible leak was confirmed at the filter¿s vent.The extension set was visually inspected for obvious damage such as cracks, kinks, holes, and tears in the tubing and its components.No anomalies or evidence of damage were observed upon visual inspection.Functional testing was performed by using a bd 10ml lab syringe filled with blue dye water.After attaching the syringe to the extension set¿s female luer, the set was flushed and immediately observed a small droplet leaking from the filter¿s air vent (termed ¿weeping out¿).The extension set was pressure tested while submerged underwater, air pressure was incrementally increased.At 3 psi, a leak was observed at filter¿s vent, confirming the customer¿s report.Pressure was increased to 30 psi but no other leaks were observed.The root cause of the leak was not identified.
 
Event or Problem Description

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8364802
Report Number9616066-2019-00442
Device Sequence Number1697798
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20029E
Device Catalogue Number20029E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 CUROS DISINFECTING CAP, TD UNK